MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47829
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.E1 - customer (person): line 2: (b)(6); phone number: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire included in the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set separated during a femoral vein central venous catheter (cvc) insertion in a 76-year-old female patient.As the dilator was being placed, the user felt the wire break approximately 15cm from the wire.The physician withdrew the dilator and wire guide, and an additional surgical procedure was performed to remove the separated portion of the wire guide from the patient's body.Central venous pressure (cvp) was being monitored through the femoral vein and no signs of spams were identified.The complaint device is still in the hospital and will be retrieved after discussion between the facility and the patient's family.
 
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.Additional information: b3, d9 device return date.G1: contact office country: united states.G1: manufacturing site country: united states.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on (b)(6)2025.It was reported that the wire was manipulated or withdrawn through the needle.There were no difficulties advancing the wire through the needle.The patient did not have tortuous anatomy.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the wire guide included in the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set separated.The device was required for a 76-year-old female patient and was to be placed in the femoral vein.The patient did not have tortuous anatomy.During the procedure, there were no difficulties advancing the wire through the needle.However, the wire was manipulated or withdrawn through the needle.As the dilator was being advanced, the wire broke at approximately 15 cm.The dilator and part of the wire guide were withdrawn.Surgical intervention was required to remove the remaining, separated portion of the wire guide from the patient's body.It was noted that central venous pressure was being monitored through the femoral vein, and there were no signs of spasms.No other adverse events were reported.Reviews of the documentation, including the complaint history, device history record, quality control procedures, manufacturing instructions (mi), and instructions for use (ifu) for the device as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one used wire guide, catheter and dilator from the customer.Visual inspection of the wire guide confirmed the distal tip of the wire was broken off and not returned.There was a kink/bend noted at 24.5cm from the proximal end of the wire guide.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformance.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming products exists either in house or in the field.Cook also reviewed product labeling: the instructions for use (ifu) [c_t_ctulmabrm_rev7] supplied with the complaint lot were reviewed for information related to the reported failure mode.The ifu states: ¿instructions for use¿ 4.Slide safe-t-j® wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10 cm into vessel.If straight wire is used, always advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.¿ based on the information provided, examination of the returned product, and the results of the investigation, cook has concluded that failure to follow instructions is the cause of this event.The customer stated that the wire had been manipulated or withdrawn while inside the needle.The ifu states, "withdrawal of wire guide through needle should be avoided; breakage may result." the appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8004681379
MDR Report Key21093416
Report Number1820334-2025-00019
Device Sequence Number20989914
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)261204(10)15853361
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47829
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number15853361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer02/02/2025
07/16/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/13/2025
08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight55 KG